High Surf, Coastal Chatham
- When
- December 8, 1:00 PM EST to 3:00 PM EST
- Where
- Coastal Chatham forecast zone
- Reported by
- GOVT OFFICIAL
Strong onshore flow caused beach erosion at Tybee Island.
1 high surf, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Dec 8, 10:40 AM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1040 AM EST THU DEC 8 2005
.SHORT TERM /TODAY/...AREA OF LOW PRESSURE IN THE NERN GOMEX
CONTINUES TO DEVELOP WHILE WEDGE OF HIGH PRES IS FIRMLY ENTRENCHED
OVR THE INLAND CAROLINAS. PLENTY OF ISENTROPIC LIFT AHEAD OF THE LOW
PRES AREA WITHIN DEEP MOISTURE IS MAKING FOR LGT/MOD RAIN TO SLOWLY
SHIFT NEWD ACRS THE CWFA. DYNAMICS FROM THE LOW PRES AREA WILL BEGIN
TO MAKE ITS INFLUENCE FELT BY ADDING TO THE LIFT SUCH THAT MUCH IF
NOT THE ENTIRE CWFA WILL SEE RAIN THIS AFTN. THUS...WILL MAINTAIN
POPS INCRG TO CATEGORICAL THIS AFTN. DO NOT ANTICIPATE TSTM
DEVELOPMENT AS THE LOW PRES SYS IS XPCTD TO REMAIN OFFSHORE...THUS
PREVENTING THE AREA FROM BEING LOCATED WITHIN ANY WARM SECTOR.
HOWEVER...IF WINDS DO SHIFT TO SELY OVR SERN GA...AN ISOLD TSTM
CANNOT BE RULED OUT BUT COVERAGE IS NOT XPCTD TO BE LARGE ENOUGH TO
WARRANT MENTION.
TEMPS WILL BE TRICKY TDA. NRN PORTIONS OF THE RANGE FROM THE MID 40S
INLAND TO ARND 50 AT THE COAST WHILE SRN PORTIONS SHOW UPR 40S
INLAND AND MID 50S AT THE COAST. AS RAIN OVERSPREADS THE AREA...AM
NOT THINKING THAT TEMPS WILL VARY TOO MUCH SO HAVE ADJUSTED HRLY
TEMP GRIDS TDA INTO TNGT FOR FAIRLY STEADY TEMPS THRU THE DAY. WILL
FRESHEN WORDING IN UPDATE.
&&
.MARINE...PRES GRAD WILL ONLY CONT TO TIGHTEN AS THE DAY PROGRESSES
AND DO NOT HAVE ANY DOUBTS THAT GALES ARE/WILL BE REACHED WITHIN
20NM OF SHORE. BUOYS ARE ALREADY SHOWING 25-30 KT OF WIND AND WITH
THE PRES GRAD XPCTD TO TIGHTEN THRU THE AFTN...WINDS WILL STEADILY
INCRS SO WILL KEEP GALES GOING FOR ALL COASTAL WATER ZONES. OF NOTE
HOWEVER ARE THE GUSTS TO 35 MPH IN CHAS HARBOR. THESE SEEM TO BE
ISOLD WITH SUSTAINED WINDS IN THE 20-25 KT RANGE. WILL MAINTAIN
SOLID SCA FOR CHAS HARBOR.
&&
.HIGH SURF...SWELL PERIODS ARE MAINLY ARND 8 SEC WITH WAVE HEIGHTS
OF 8-10 FT REPORTED AT THE BUOYS. WITH SOLID ONSHORE FETCH...THIS
WILL CONTINUE PUSH BREAKERS OF 4-7 FT TWD THE COAST. IN ADDITION...
TIDAL DEPARTURES ROSE TO ABOUT 1 FT ABV PREDICTED MLLW OVR NGT BUT
HAVE SETTLED BACK TO ABOUT 0.5 FT ABV PREDICTED. DO NO ANTICIPATE
COASTAL FLOODING AS 1.5 FT DEPARTURES WOULD BE NEEDED...BUT THIS IS
STILL CONCERN FOR BEACH EROSION AND ELEVATED RISK OF RIP CURRENTS
WITH ONSHORE FLOW. WILL MAINTAIN HIGH SURF ADVY.
&&
.LAKE WINDS...PINEVILLE CHECKS IN WITH SUSTAINED WINDS OF 15-20MPH
AND GUSTS OF 25-30MPH...ALTHOUGH AN OCNL GUST BETWEEN 30-35MPH HAS
ALSO BEEN RECORDED. WINDS OVR THE OPEN LAKE WATERS ARE LIKELY A BIT
HIGHER GIVEN LONG FETCH SO WILL TWEAK WINDS UP A BIT FROM THE
ONGOING REC AND MAINTAIN LAKE WIND ADVY.
&&
.AVIATION...CONDS WILL CONTINUE TO DETERIORATE THRU THE DAY TDA INTO
TNGT WITH CIGS DROPPING FROM MVFR INTO IFR CATEGORY. VSBYS LOOK TO
MAINTAIN MAINLY MVFR STATUS ALTHOUGH FOR PERIODS MAY SEE IFR LEVELS.
RAINFALL WILL LIKELY PICK UP IN INTENSITY LATER TDA INTO TNGT
LEADING TO THE DEGRADED CONDS. WINDS WILL BECOME GUSTY BY MIDDAY TDA
AND LAST THRU THIS EVE THUS LLWS SHOULD NO LONGER BE A CONCERN BY
08/16Z.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY GAZ117-119-139-141.
SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045.
HIGH SURF ADVISORY TODAY SCZ048>051.
MARINE...GALE WARNING AMZ350-352-354-374.
SMALL CRAFT ADVISORY AMZ330.
&&
JPCHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 510 AM EST THU DEC 8 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-091000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 510 AM EST THU DEC 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .MARINE WINDS...A GALE WARNING IS IN EFFECT INTO TONIGHT. WIND SPEEDS OVER THE GEORGIA AND SOUTH CAROLINA COASTAL WATERS WILL REACH 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS. PLEASE SEE THE LATEST MARINE WEATHER STATEMENT AND COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION. .LAKE WINDS...NORTHEAST WINDS FROM 15 TO 25 KNOTS OVER LAKE MOULTRIE ARE EXPECTED INTO TONIGHT. THEREFORE...A LAKE WIND ADVISORY REMAINS IN EFFECT. PLEASE SEE THE LATEST NON PRECIPITATION STATEMENT AND RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .HIGH SURF...A HIGH SURF ADVISORY IS IN EFFECT FOR THE GEORGIA AND SOUTH CAROLINA COASTS THROUGH TONIGHT. PLEASE SEE THE LATEST COASTAL FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .LAKE WINDS...WIND SPEEDS OVER LAKE MOULTRIE MAY BRIEFLY REACH LAKE WIND ADVISORY CRITERIA FRIDAY MORNING. PLEASE SEE THE LATEST NON PRECIPITATION STATEMENT AND RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .FROST/FREEZE...TEMPERATURES SATURDAY MORNING MAY REACH THE MIDDLE TO UPPER 30S ACROSS AREAS NEAR THE SOUTH CAROLINA COAST. THUS...A FROST ADVISORY MAY BE NEEDED. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. 24/44
1 high surf. Local standard time, as filed.
Strong onshore flow caused beach erosion at Tybee Island.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484322.